Alert archive / New Mexico / High Wind Watches in 2011
High Wind Watch 23, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Apr 28, 2011, 3:54 AM MDT for Eddy County, New Mexico. It took effect at Apr 30, 2011, 9:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 28, 2011, 3:54 AM MDT (09:54 UTC)
- In effect from
- Apr 30, 2011, 9:00 AM MDT
- Expired
- Apr 28, 2011, 1:47 PM MDT
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 09:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 9.9 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3991 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
466
WWUS74 KMAF 280954
NPWMAF
URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
454 AM CDT THU APR 28 2011
...HIGH WIND WATCH IN EFFECT FOR THE GUADALUPE MOUNTAINS FRIDAY
AND SATURDAY...
.AN UPPER LEVEL TROUGH APPROACHING THE REGION FRIDAY AND SATURDAY
WILL RESULT IN INCREASING SOUTHWEST FLOW ALOFT. WHEN THESE
STRONGER WINDS MIX DOWN TO THE SURFACE WITH DAYTIME HEATING...
HIGH WINDS WILL BE POSSIBLE ACROSS THE GUADALUPE MOUNTAINS FRIDAY
AND SATURDAY.
NMZ027-TXZ258-282100-
/O.NEW.KMAF.HW.A.0023.110430T1500Z-110501T0300Z/
/O.CON.KMAF.HW.A.0022.110429T1700Z-110430T0300Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP...
PINE SPRINGS
354 AM MDT THU APR 28 2011
...HIGH WIND WATCH REMAINS IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING...
...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...
THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH
WIND WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING.
* TIMING...FRIDAY AND SATURDAY.
* WINDS...WEST 35 TO 45 MPH WITH GUSTS TO 65 MPH ON FRIDAY.
WEST 40 TO 50 MPH WITH GUSTS TO 70 MPH ON SATURDAY.
* IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES MAY EXPERIENCE
SUDDEN GUSTS OF WIND...WHICH COULD RESULT IN LOSS OF CONTROL.
AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.
&&
$$1 follow-up statement
864 WWUS74 KMAF 281947 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 247 PM CDT THU APR 28 2011 ...HIGH WIND WARNING IN EFFECT FOR THE GUADALUPE MOUNTAINS FRIDAY THROUGH SATURDAY EVENING... .AN UPPER LEVEL STORM SYSTEM APPROACHING THE REGION FRIDAY AND SATURDAY WILL RESULT IN INCREASING SOUTHWEST FLOW ALOFT. WHEN THESE STRONGER WINDS MIX DOWN TO THE SURFACE HIGH WINDS WILL OCCUR ACROSS THE GUADALUPE MOUNTAINS FRIDAY AND SATURDAY. NMZ027-TXZ258-291030- /O.UPG.KMAF.HW.A.0022.110429T1700Z-110430T0300Z/ /O.UPG.KMAF.HW.A.0023.110430T1500Z-110501T0300Z/ /O.NEW.KMAF.HW.W.0032.110429T1700Z-110501T0600Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 147 PM MDT THU APR 28 2011 ...HIGH WIND WARNING IN EFFECT FROM 11 AM FRIDAY TO MIDNIGHT MDT SATURDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 11 AM FRIDAY TO MIDNIGHT MDT SATURDAY NIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...FRIDAY AFTERNOON THROUGH SATURDAY EVENING. * WINDS...SOUTHWEST 30 TO 50 MPH WITH GUSTS TO 65 MPH. * IMPACTS...HIGH PROFILE AND LIGHT WEIGHT VEHICLES MAY EXPERIENCE SUDDEN GUSTS OF WIND...WHICH COULD RESULT IN LOSS OF CONTROL. AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME TURBULENCE IF FLYING IN THE VICINITY OF THE GUADALUPE MOUNTAINS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Apr 28, 3:13 AM MDT, 41 minutes earlier.
Area forecast discussion, Apr 28, 3:13 AM MDT, 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
413 AM CDT THU APR 28 2011
.DISCUSSION...
UPPER RIDGE WILL CONTINUE TO BUILD IN FROM THE WEST TODAY RESULTING
IN A WARMING TREND FOR THE AREA. FRIDAY WILL START WITH A RIDGE
AXIS EAST OF THE AREA WITH A FLAT RIDGE EXTENDING WESTWARD ACROSS
THE SOUTHWEST U.S. HOWEVER AN UPPER TROUGH WILL MOVE OVER THE GREAT
BASIN AND INTO THE INTERMOUNTAIN WEST PUTTING WEST TEXAS AND
SOUTHEAST NEW MEXICO INTO SOUTHWEST WIND ALOFT. THIS TROUGH WILL
CONTINUE TO DEEPEN AND BY LATE SATURDAY EXTEND ACROSS COLORADO AND
NEW MEXICO. PORTIONS OF THE ENERGY WILL EJECT EAST BUT THE TROUGH
WILL CONTINUE TO DIG ON THE BACKSIDE SUNDAY FINALLY SWINGING ACROSS
THE PANHANDLE MONDAY.
IT WILL BE WARMER TODAY AS A SOUTH WIND RETURNS WITH SURFACE RIDGE
SLIDING EAST AND NEW LEESIDE TROUGH DEVELOPING... HIGHS NEAR NORMAL
IN THE 80S. FRIDAY WILL BE UNSEASONABLY WARM AS 90S RETURN... EXPECT
HIGHS AT MAF WILL BE A COUPLE DEGREES UNDER RECORD. RIO GRANDE WILL
BE AT OR OVER 100 FRIDAY AS 850MB TEMPS WARM. SATURDAY WILL BE A
FEW DEGREES WARMER WITH MID 90S BECOMING MORE COMMON AND LOCATIONS
ON THE RIO GRANDE PUSHING 102 TO 104. A COLD FRONT BLOWS THROUGH
EARLY SUNDAY BRINGING MUCH COOLER TEMPERATURES TO THE REGION... HIGHS
GENERALLY IN THE 70S. SUNDAY NIGHT WILL BE CHILLY WITH 40S
WIDESPREAD... MAY EVEN SEE 30S IN NORTHERN LEA COUNTY. MONDAY WILL
BE EVEN COOLER WITH HIGHS IN THE UPPER 60S TO LOWER 70S AS EASTERLY
UPSLOPE WIND PREVAILS. BY LATE TUESDAY/EARLY WEDNESDAY A NEW LEESIDE
TROUGH DEVELOPS BRINGING THE WIND BACK AROUND TO THE SOUTHEAST WITH
TEMPS SLOWLY WARMING NEXT FEW DAYS.
A SURFACE LOW WILL DEEPEN OVER COLORADO FRIDAY WITH THE PRESSURE
GRADIENT TIGHTENING... ESPECIALLY OVER THE EAST. COULD SEE LOW END
WIND ADVISORY FOR PERMIAN BASIN BUT WILL LEAVE IT JUST BELOW THAT
FOR NOW. 700MB FLOW LOOKS PRETTY STRONG... WILL CONTINUE HIGH WIND
WATCH FOR GUADALUPE MOUNTAINS FRIDAY AND ADD ANOTHER WIND WATCH FOR
SATURDAY.
AS FAR AS THE NON EXISTENT PRECIP MEX GUIDANCE DOES DEVELOP SOME 20
POPS FOR THE PERMIAN BASIN SUNDAY... BUT GFS DEVELOPS NO QPF. GFS
DOES SHOW A LARGE AREA OF PRECIP EAST OF A HOBBS TO FT.DAVIS LINE
OUT 228HRS... BUT EXPECT IT WILL CHANGE BY THEN. SO WILL LEAVE THE
FORECAST DRY.
&&
.FIRE WEATHER...
FINALLY A DAY OF FIRE WEATHER RELIEF WITH LIGHT EAST OR
SOUTHEASTERLY WINDS ACROSS THE ENTIRE AREA. GOOD RH RECOVERY EAST OF
THE PECOS...FAIR TO POOR WEST OF THE PECOS TONIGHT THEN ANOTHER DAY
OF CRITICAL TO EXTREMELY CRITICAL FIRE WEATHER CONDITIONS FRIDAY. AN
UPPER LEVEL TROUGH WILL DIG INTO THE WESTERN STATES INCREASING MID
LEVEL FLOW AND SHARPEN A DRYLINE FROM A LINE ROUGHLY FROM LAMESA TO
FORT STOCKTON. THE THERMAL RIDGE AND STRONGEST WINDS SUGGEST SOUTHEASTERN
NEW MEXICO...THE PERMIAN BASIN...AND UPPER TRANS PECOS AS BEING THE
MOST CRITICAL AREAS. WINDY CONDITIONS EAST OF THE DRYLINE WILL BE
POSSIBLE BUT A SOUTHERLY DIRECTION WILL KEEP MORE MOISTURE.
DEWPOINTS IN THE 40S WILL PUSH THE RH TO NEAR 15 PERCENT AND
POSSIBLY EVEN A LITTLE HIGHER...BUT VERY DRY FUELS AND WINDS ABOVE
20 MPH COULD STILL BE CONDUCIVE FOR EXPLOSIVE FIRE GROWTH AND THUS
THE RED FLAG WARNING FOR THESE AREAS AS WELL.
THE APPROACHING UPPER TROUGH WILL PREVENT MUCH HUMIDITY RECOVERY IN
THE WESTERN HALF OF THE CWA WITH DRY AIR PUSHING WELL EAST ON
SATURDAY. MODELS ARE INDICATING THAT WINDS SATURDAY WILL NOT BE AS
STRONG AS FRIDAY...THOUGH THERE IS SOME CONCERN GIVEN THE UPPER
LEVEL PATTERN THAT THERE MAY BE SOME UNDERESTIMATION OF WIND SPEEDS.
HAVE DECIDED TO BE CONSERVATIVE AND ISSUE A FIRE WEATHER WATCH FOR
WESTERN AREAS SATURDAY WHERE CONFIDENCE IS GREATEST AND WILL LET THE
NEXT SHIFTS EVALUATE FURTHER AS TO WHETHER OR NOT THIS NEEDS TO BE
EXPANDED. A STRONG COLD FRONT SUNDAY WILL HOPEFULLY BRING SOME MUCH
NEEDED RH RELIEF...THOUGH PRECIP IS NOT IN THE FORECAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 82 58 91 60 / 0 0 0 0
CARLSBAD NM 85 52 94 54 / 0 0 0 0
DRYDEN TX 87 62 90 64 / 0 0 0 0
FORT STOCKTON TX 85 61 95 60 / 0 0 0 0
GUADALUPE PASS TX 82 59 87 56 / 0 0 0 0
HOBBS NM 82 52 92 56 / 0 0 0 0
MARFA TX 82 40 88 44 / 0 0 0 0
MIDLAND INTL AIRPORT TX 82 57 93 60 / 0 0 0 0
ODESSA TX 83 56 94 60 / 0 0 0 0
WINK TX 85 55 97 56 / 0 0 0 0
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...RED FLAG WARNING FROM 11 AM TO 9 PM MDT FRIDAY FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
PLAINS/BLM ROSWELL/LNZ.
FIRE WEATHER WATCH FROM SATURDAY MORNING THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS
NP/LINCOLN NF/LNZ...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF EDDY
COUNTY.
TX...RED FLAG WARNING FROM NOON CDT /11 AM MDT/ TO 10 PM CDT /9 PM
MDT/ FRIDAY FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...
CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...ECTOR...
GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
LOVING...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...TERRELL...
UPTON...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...WINKLER.
FIRE WEATHER WATCH FROM SATURDAY AFTERNOON THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS
AREA...GUADALUPE MOUNTAINS...REEVES COUNTY AND UPPER TRANS
PECOS...VAN HORN AND HIGHWAY 54 CORRIDOR.
HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR
THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
HIGH WIND WATCH FROM SATURDAY MORNING THROUGH SATURDAY EVENING
FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.
&&
10/72Hazardous weather outlook, Apr 27, 6:36 PM MDT, 9 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 736 PM CDT WED APR 27 2011 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-290045- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 736 PM CDT WED APR 27 2011 /636 PM MDT WED APR 27 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED OVERNIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED FRIDAY AFTERNOON AND EVENING ACROSS THE SOUTHEAST NEW MEXICO PLAINS...THE PERMIAN BASIN...TRANS PECOS AND GUADALUPE AND DAVIS MOUNTAINS. SOUTHWEST WINDS ABOVE 20 MPH AND VERY WARM TEMPERATURES WILL COINCIDE WITH LOW AFTERNOON RELATIVE HUMIDITY VALUES OF 5 TO 10 PERCENT. WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE ALSO EXPECTED ACROSS THE GUADALUPE MOUNTAINS FRIDAY AFTERNOON AND EVENING. THEREFORE...A HIGH WIND WARNING IS IN EFFECT FOR THE GUADALUPES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 3:51 AM MDT | Fire Weather Watch | MAF | Andrews, Crane, Dawson, Ector, Gaines, Loving and 6 more | 49 hr |
| Apr 28, 1:47 PM MDT | High Wind Warning | MAF | 52 hr |
Nearby
High Wind Watches in New Mexico, 2011High Wind Watches in Texas, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.